Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 145, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 20, 2001, 12:25 AM EDT for Clark County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2001, 12:25 AM EDT (04:25 UTC)
- Expired
- Jun 20, 2001, 1:00 AM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Clark County, OH
The radar
The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 961 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 200426 SVRILN OHC023-200500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1225 AM EDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN OHIO... * UNTIL 100 AM EDT... * AT 1225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPRINGFIELD... SOUTH CHARLESTON... AT 1225 AM EDT...A TRAINED WEATHER SPOTTER REPORTED ONE INCH HAIL IN THE SPRINGFIELD AREA. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. $$ FRANKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:10 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 19, 9:10 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 910 PM EDT TUE JUN 19 2001 WILL HOLD OUT UNTIL 10 PM TO SEND UPDATE WITH EXPIRATION OF WW453. EXPECT POTENTIAL FOR SEVERE TO DECREASE THROUGH THE NIGHT WITH LOSS OF DAYTIME HEATING...BUT CURRENT STORMS AND INTERACTING BOUNDARIES LEFT OVER COULD STILL PRODUCE SOME DAMAGING WINDS AND ESPECIALLY LARGE HAIL AS WBZERO HAS DECREASED BY 2KFT TO AROUND 8000FT. DONT EXPECT STORMS TO CONTINUE WITH SUCH FORCE OVERNIGHT...BUT COVERAGE OVER INDIANA HAS INCREASED DRAMATICALLY AND WILL HAVE TO PUT AT LEAST THE CHANCE OF SHOWERS AND THUNDER IN WRN 1/2 OF FCST AREA. WILL NOT CHANGE TEMPERATURES OVERNIGHT AS UPPER 60S LOOK GOOD ACROSS THE BOARD. EVEN IN RAIN COOLED AIR BEHIND FRONT...TEMPERATURES DROP AND THEN COME BACK UP TO THE LOW 70S. HOWEVER...WILL MENTION WIND SHIFTING TO NORTH OR BECOMING VARIABLE FOR MOST AREAS. .ILN... OH...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM EDT FOR DARKE MERCER SHELBY AUGLAIZE AND HARDIN COUNTIES. IN...WATCH IN EFFECT UNTIL 9 PM EST (10 PM EDT) FOR WAYNE COUNTY. KY...NONE. FRANKS
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.